Looking for advice?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Forum Moderator

Date Joined Mar 2009
Total Posts : 2150
   Posted 2/10/2010 7:20 PM (GMT -6)   
Hi everyone, I am usually on the lyme disease forum because after 4 long years, I have finally been diagnosed with lyme and on antiobiotics now for 10 months.  My question is I can't seem to get a hold of the anxiety and heart palps.  I am taking xanax and dr. wants me to go on antidepressant for lyme rage.  I have terrible anxiety and get episodes of rage and heart palpitations.  While these can be lyme symptoms, I am finding that they are related to what I am eating.  I realize now that I had very bad months in April (easter candy) and November (Halloween candy).  I cut out alcohol and caffeine long ago adn have now cut out sugar.  However, even a banana will make my heart race and give me terrible palps. 
can you tell me if this could be insulin resistance?  I go to dr. on monday and would like to request glucose tolerance test.  One of the many doctors over the past few years did a fasting morning test which was fine.  I was also thinking possible gluten but don't have any GI problems.  Thanks so much.

Forum Moderator

Date Joined Nov 2006
Total Posts : 5311
   Posted 2/10/2010 9:16 PM (GMT -6)   
Welcome to the Diabetes Forun, springsjean.  I'm sorry about these problems you're having but I don't know if they involve insulin resistence or diabetes.  When elevated blood sugar is suspected, the doctor would have you do the usual lab tests like the fasting, probably on more than one occasion.  If the result is high, then possibly the glucose tolerance test would be ordered but the doctor would really have to suspect that this is a problem.  Sometimes family history might persuade the doctor to order the test, too, especially if you (the patient) are overweight and/or have other symptoms.  Maybe you can pick up a glucose meter yourself and get some test strips to test your own blood sugar.  If the doctor orders them by prescription (but he'd have to have a reason to do this), your insurance might pay for all of it.  Honestly, I don't know why something like a banana would make your heart race and that's something you need to discuss with your doctor.  Good luck.  I hope you can find a resolution.
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet

Veteran Member

Date Joined Dec 2008
Total Posts : 2386
   Posted 2/10/2010 11:10 PM (GMT -6)   
Lanie is right, as usual hehehe
Smurfy Shadow/Desirèe 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis
Medications:  Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D, Pro-Air, Pepcid, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops  PRN: Epi-Pen, Albuterol Nebulizer, Benedryl
Undergoing Radiation Taking Lorazepam (Ativan) on Radiation Days

Regular Member

Date Joined Mar 2006
Total Posts : 486
   Posted 2/12/2010 12:30 PM (GMT -6)   
What is your potassium level? Too high or too low potassium can cause the heart racing. Also check with your pharmacist to see if drug interactions could cause it.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 2:06 AM (GMT -6)
There are a total of 2,712,728 posts in 299,124 threads.
View Active Threads

Who's Online
This forum has 153705 registered members. Please welcome our newest member, The_Pilgrim.
185 Guest(s), 4 Registered Member(s) are currently online.  Details
jujub, jewelrylady, Gunner34, Broncofan18

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer